Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Yellowing of the eyes with Norvir, Reyataz, and Truvada
Mar 19, 2006

I recently started on 100mg Norvir, 300 mg Reyataz, and Truvada. I have tolerated it well. I have noticed, though that I have had a yellowing of the eyes, which seems to come and go and vary in intensity. I had a few questions regarding this since my doctor rushed me out of the appointment too fast. 1. Will this go away eventually? I care deal with it since I am tolerating so much better than my last regimine. 2. Can it get worse? I can deal with how it is now, but I don't want to get too yellow 3. I know it is from increased bilirubin, but is the increased bilirubin harmful? Thank you for your time

Response from Dr. Henry

To date the increased bilirubin levels seen with Reyataz (unconjugated or indirect bilirubin) have not been linked to actual liver damage/disease. The situation is similar to what is seen in Gilbert's syndrome which is a generally benign condition. The levels can rise and fall modestly depending on hydration status and other variables but generally don't change to a great extent after several months in my experience. Perhaps 3-5% of patients develop levels high enough (yellow jaundice) that they consider swiching to an alternative regimen (often there are multiple option). I have a dozen or so patients with moderately pronounced jaundice (yellowing of the sclera of the eyes and skin) who otherwise like the drug so have been willing to continue the drug with monitoring. KH



Previous
HIV, HepC & now Diabetes
Next
Discolored Fingernails

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement